# SDR 20000517SH025

- Difficulty date: May 2, 2000
- Submitted: May 17, 2000
- Operation: General aviation
- Aircraft: N64448
- Make and model: Cessna 172M
- Aircraft serial: 17265235
- Engine: Lyc O320E2D
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Hose
- Part number: MILH60003Q98
- Condition: Blocked
- Location: Oil Breather Lin
- Stage of operation: CR
- How discovered: V
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

DURING ANNUAL INSP, ORIG OIL BREATHER LINE FOUND WEATHER CHECKED AND DETERMINED UNAIRWORTHY.  NEW LINE WAS CUT OFF OF BULK LENGTH STOCK AND REPLACED ORIG LINE IAW STD PRACTICES, AFTER LINE REPLACED, ACFT TEST RUN, ENG RUN-UP ON GROUND AT TAKEOFF POWER, CRUISE POWER, AND POST-MAINT CHK IAW CESSNA MM, CESSNA 172M.  PILOTS OPER HANDBOOK WITH NO DISCREPANCIES OR OIL LEAKS NOTED,  ACFT RELEASED FROM MAINT.  FIVE MINUTES AFTER TAKEOFF, PILOT NOTED OIL SMOKE ENTERING COCKPIT, DECLARED EMERG, RETURNED TO AIRPORT.  DURING RETURN, FRONT CRANKSHAFT SEAL BLEW OUT CAUSING LOSS OF OIL PRESS, DUMPING OIL OUT OF FRONT SEAL.  ACFT  LANDED SAFELY.  INSP FND NEW BREATHER LINE BLOCKED.  PLASTIC CAP SHOVED 4 INCHES UP INSIDE  HOSE.
